Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Borderline cholesterol. Prescribed with Ezetimibe, Atorvastatin. Will these medications have any adverse effect on my sexual function?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
My cholesterol level is 233 and i have been advised to take medicine Ezitimbe Atorvastatin 10 mg daily .I want to know whether this drug will interfere with my sexual function as i am newly married and myself and my wife are living together and she wants regular physical intimacy ?If it does then what is the remedy or safe treatment option ?
Posted Sun, 24 Jun 2012 in Medicines and Side Effects
Answered by Dr. Prasad 34 minutes later

Thanks for the query.

I understand your apprehension and I shall try to provide you with useful information on this topic.

The pill given to you to control cholesterol will not alter your sexual functions.

Ezetimibe + Atorvastatin is a combination pill. While ezitimibe is tolerated well by almost all users and no side effects reported; atorvastatin has been reported to cause a few side effects. Sexual side effects have been reported by drugs similar to atorvastatin (statin group of drugs) but atorvastatin by itself is NOT reported to cause any sexual dysfunctions.

So I can assure you the given combination pill is relatively safe as far as keeping your sexual function intact is concerned.

If you notice any physical weakness or generalized body ache with this pill, report back to your doctor. Physical weakness and body aches can occur with this pill.

Hope this answers your query. Let me know if you have any other concerns.
If you do not have any other follow ups, kindly close this discussion.

Wish you a healthy and happy married life.

Best Regards

Above answer was peer-reviewed by
Follow-up: Borderline cholesterol. Prescribed with Ezetimibe, Atorvastatin. Will these medications have any adverse effect on my sexual function? 27 minutes later
I always fear whenever doctors prescribe any new medicine for any general type of disease also that it is going to cause some sort of sexual weakness .Can you please suggest some suitable diet suitable for me which always keeps one sexually healthy and ready for sex any time .Actually i feel awkward saying so but please help me in providing answer to my question .


Answered by Dr. Prasad 1 hour later
Hi and thanks again,

I understand your concern. As requested, I will try to provide you with some useful the information.

1. Sexual functions are influenced by general condition; healthy nutrition; psychological well being of partners; endocrine functions; vascular and neurological factors. Imbalance in any of these factors can result in sexual problems. Hence it is important that you stay relaxed and positive when you proceed to perform a sexual activity. All should be fine then.

2. There are a few medical drugs which can affect sexual functions. However a drug is prescribed after weighing the benefits and adverse effects. I would suggest you to discuss about the adverse effects (including sexual effects) with your physician whenever you are prescribed a new medicine. I am sure your entire physician wouldn't mind providing this information. This should reassure you to use the pills safely. .

3. Regarding suitable diet to keep sex life healthy, the following would be useful
a) Among vegetarian food - cereals; oatmeal; high protein diet such as peanuts, cashews, walnuts, soya beans; milk and dairy products; spinach and XXXXXXX vegetables, root vegetables, garlic; seeds; chickpeas and seeds.
b) Non vegetarian food especially fish and seafood like oyster; shell fish and salmon; red meat, etc.
c) Healthy fruits like peaches, strawberry.
d) In addition unsweetened tea and dark chocolates are beneficial.

It is also very important to take a balanced diet as per your weight needs. Avoid being overweight and keep your body mass index under normal range. Manage diabetes and blood pressure (if any) adequately in consultation with a competent physician.

Hope this is useful. Let me know if you have any more queries.
If you have no further queries, please close this discussion. Any feedbacks are welcome.

Wish you good luck!

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor